MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PROTECTOR P50; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PROTECTOR P50; INTRAVASCULAR ADMINISTRATION SET
Model Number 515105
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd¿ protector p50 there was foreign matter/coring observed in the vial or fluid path.The following information was provided by the initial reporter.The customer stated: "we discovered rubber particles in the liquid when using a protector on following products: erbitux 500mg/100ml.Rixathon 500mg/50ml.".
 
Event or Problem Description
It was reported when using the bd¿ protector p50 there was foreign matter/coring observed in the vial or fluid path.The following information was provided by the initial reporter.The customer stated: "we discovered rubber particles in the liquid when using a protector on following products: erbitux 500mg/100ml, rixathon 500mg/50ml.".
 
Additional Manufacturer Narrative
H6: investigation summary: no samples or photos received for investigation.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.A device history review was performed for reported lot 2104126, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this reported issue.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.Based on the available information we are not able to identify a definitive root cause at this time.Complaints received for this device and reported issue will continue to be tracked and trended for future occurrence.H3 other text : see h10.

Brand Name
BD PROTECTOR P50
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key12415456
Report Number3003152976-2021-00541
Device Sequence Number3602029
Product Code ONB
UDI-Device Identifier30382905151058
UDI-Public30382905151058
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Model Number515105
Device Catalogue Number515105
Device Lot Number2104126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1